Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Milwaukee, WI

June 8, 2011Iowa County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 4:57 PM CDT for Iowa County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2011, 4:57 PM CDT (21:57 UTC)
Expired
Jun 8, 2011, 5:45 PM CDT
In force
48 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Iowa County, WI

The radar

The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1876 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS53 KMKX 082157
SVRMKX
WIC049-082245-
/O.NEW.KMKX.SV.W.0072.110608T2157Z-110608T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
457 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 11 MILES WEST OF BLACKHAWK LAKE RECREATION AREA...OR 23
  MILES NORTH OF PLATTEVILLE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLACKHAWK LAKE RECREATION AREA...HIGHLAND...COBB...LINDEN...
  LONDON...BLACKHAWK LAKE REC AREA AND EDMUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4313 9043 4317 9019 4288 9018 4290 9043
TIME...MOT...LOC 2157Z 259DEG 27KT 4305 9058
WIND...HAIL 60MPH 1.50IN

$$

MRC
4 follow-up statements
702 
WWUS53 KMKX 082206
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CDT WED JUN 8 2011

WIC049-082245-
/O.CON.KMKX.SV.W.0072.000000T0000Z-110608T2245Z/
IOWA WI-
506 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN IOWA
COUNTY UNTIL 545 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES WEST OF BLACKHAWK LAKE RECREATION AREA...OR 21 MILES WEST OF
DODGEVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACKHAWK LAKE RECREATION AREA...HIGHLAND...COBB...LINDEN...
  LONDON...EDMUND AND BLACKHAWK LAKE REC AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4313 9043 4317 9019 4288 9018 4290 9043
TIME...MOT...LOC 2206Z 254DEG 16KT 4305 9052
WIND...HAIL 60MPH 1.50IN

$$

SEARS
170 
WWUS53 KMKX 082215
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
515 PM CDT WED JUN 8 2011

WIC049-082245-
/O.CON.KMKX.SV.W.0072.000000T0000Z-110608T2245Z/
IOWA WI-
515 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN IOWA
COUNTY UNTIL 545 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BLACKHAWK LAKE RECREATION AREA...OR 17 MILES NORTHWEST OF
DODGEVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACKHAWK LAKE RECREATION AREA...HIGHLAND...COBB...LINDEN...
  LONDON...BLACKHAWK LAKE REC AREA AND EDMUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4313 9043 4317 9019 4288 9018 4290 9043
TIME...MOT...LOC 2215Z 260DEG 21KT 4306 9044
WIND...HAIL 60MPH 1.50IN

$$

SEARS
035 
WWUS53 KMKX 082225
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT WED JUN 8 2011

WIC049-082245-
/O.CON.KMKX.SV.W.0072.000000T0000Z-110608T2245Z/
IOWA WI-
525 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN IOWA
COUNTY UNTIL 545 PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BLACKHAWK LAKE RECREATION AREA...OR 14 MILES NORTHWEST OF
DODGEVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDMUND AND BLACKHAWK LAKE REC AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4313 9043 4317 9019 4288 9018 4290 9043
TIME...MOT...LOC 2225Z 250DEG 21KT 4309 9034
WIND...HAIL 60MPH 1.75IN

$$

SEARS
826 
WWUS53 KMKX 082235
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT WED JUN 8 2011

WIC049-082245-
/O.CON.KMKX.SV.W.0072.000000T0000Z-110608T2245Z/
IOWA WI-
535 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN IOWA
COUNTY UNTIL 545 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BLACKHAWK LAKE RECREATION AREA...OR 15 MILES NORTHWEST OF
DODGEVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDMUND AND BLACKHAWK LAKE REC AREA.

THIS STORM HAS A HISTORY OF PRODUCING UP TO GOLF BALL SIZE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4313 9043 4317 9019 4288 9018 4290 9043
TIME...MOT...LOC 2235Z 249DEG 17KT 4309 9035
WIND...HAIL 60MPH 1.75IN

$$
SEARS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED JUN 8 2011

.VERY SHORT TERM...TONIGHT AND THURSDAY.

EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT
LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF
THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS
EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE
EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER
CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS.
LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES
SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH
MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS.

STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD
FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS
BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS
WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS
LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO
UPPER 50S INLAND.

THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE
AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH
UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH
PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A
STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND
SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD
TOWARD THE AREA.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL
BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK
SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY.  NWD MOVEMENT IN
RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS
AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT.  MODERATE
LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND
FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI.  SRN WI IS ALSO
CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL
THETA-E ADVECTION SPREADING ACROSS THE REGION.  PWAT VALUES SURGE TO
1-1.5 INCHES AGAIN.  ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY
RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH
OF THE BAROCLINIC ZONE INTO SRN WI.  WARM CLOUD DEPTH INCREASES TO
ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS.
ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET
PASSING ACROSS REGION ON FRI AS WELL.  HENCE WL CONTINUE LIKELY POPS
LATER THU NGT INTO FRI.

DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY
EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF
RAIN TO SPREAD IN LATER IN THE NIGHT.

FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT.  SHORT TERM
GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN
IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING
THIS TIME.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE
EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE
SOUTHWEST TO THE WEST.  AT THE START OF THE PERIOD...LONG TERM
GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN
GTLAKES REGION FOR THE END OF THE WEEKEND.  BY MONDAY...WEAK RIDGING
HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL.  WEAK
SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY
NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING
DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI.  HENCE WL
NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD
FROM MON THROUGH TUE.

GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM
OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS.  WITH GRADUAL
CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING
THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT
WEEK.  ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE
COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE
AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN
SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH
LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR
VISIBILITIES POSSIBLE IN ANY STORMS.

WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN
NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS
POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO
DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY.
FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH
MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN
WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET
ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY.

THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE
COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND
GUSTS TO 50 KNOTS.

WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL
PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH
THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS
THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED.

THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE
THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS
WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY
MAY BE NEEDED.

&&

.CONFIDENCE...

TONIGHT AND THURSDAY...MEDIUM TO HIGH.
THURSDAY NIGHT AND FRIDAY...MEDIUM.
FRIDAY NIGHT...LOW TO MEDIUM.
SATURDAY...MEDIUM.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH.
MONDAY THROUGH WEDNESDAY...LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 3:03 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT WED JUN 8 2011

WIZ046-047-051-052-056>060-062>072-092015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
303 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON
AND EVENING...AS A STRONG COLD FRONT MOVES THROUGH SOUTHERN
WISCONSIN. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING
THIS TIME. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
HAZARDS...BUT A TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS
THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A
NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY
RAINFALL IS POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY
AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING.

LMZ643>646-092015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
303 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES REMAIN IN EFFECT INTO EARLY THIS EVENING
FOR BRISK SOUTHWEST WINDS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON AND EVENING...AS A STRONG COLD FRONT MOVES THROUGH
EASTERN WISCONSIN AND LAKE MICHIGAN. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS DURING THIS TIME. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN HAZARDS...BUT A WATERSPOUT WILL ALSO BE
POSSIBLE.

BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP
LATE TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA
THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE
AREA.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS
SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY
FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jun 8, 11:38 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1138 AM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND GST     WHITEWATER              42.83N 88.74W
06/08/2011  M55 MPH          WALWORTH           WI   MESONET

            WWATR. HEATBURST. TEMPERATURE JUMPED FROM 78T/66TD TO
            88T/49TD WITH GUST TO 55 MPH AS DISSIPATING ANVIL SHOWER
            MOVED BY. WSR-88D SHOWED INBOUND OF 59 KNOTS AT 750 FEET
            JUST NORTH OF WHITEWATER.

&&

CRAVEN
Local storm report, Jun 8, 12:25 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     EDGERTON                42.84N 89.07W
06/08/2011                   ROCK               WI   TRAINED SPOTTER

            CONSTRUCTION TRAILER ROLLED OVER...LARGE BRANCHES DOWN

&&

SEARS
Local storm report, Jun 8, 2:01 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             2 E HOLY HILL           43.24N 88.29W
06/08/2011  M0.50 INCH       WASHINGTON         WI   TRAINED SPOTTER

0655 AM     TSTM WND GST     JACKSON                 43.32N 88.16W
06/08/2011  M51.00 MPH       WASHINGTON         WI   TRAINED SPOTTER

            HEAVY RAIN...VISIBILITY LESS THAN ONE QUARTER MILE

0720 AM     MARINE TSTM WIND N PORT WASHINGTON       43.38N 87.87W
06/08/2011  M40.00 MPH       OZAUKEE            WI   C-MAN STATION

            WIND GUST TO 35 KNOTS AT PORT WASHINGTON MARINE WEATHER
            STATION.

0750 AM     TSTM WND DMG     SLINGER                 43.33N 88.29W
06/08/2011                   WASHINGTON         WI   LAW ENFORCEMENT

            MULTIPLE DOWNED POWER LINES AND TREES

0855 AM     HAIL             BROOKLYN                42.85N 89.37W
06/08/2011  M0.25 INCH       GREEN              WI   PUBLIC

            PERSISTENT HAILING

0922 AM     HAIL             JOHNSON CREEK           43.08N 88.77W
06/08/2011  M0.75 INCH       JEFFERSON          WI   PUBLIC

            PEA TO DIME SIZE HAIL REPORTED

0945 AM     TSTM WND GST     1 S HARTFORD            43.31N 88.39W
06/08/2011  M49.00 MPH       WASHINGTON         WI   MESONET

            HGTFR

0946 AM     HAIL             3 N HARTFORD            43.37N 88.39W
06/08/2011  M1.00 INCH       WASHINGTON         WI   TRAINED SPOTTER

            DIME TO QUARTER SIZE FELL BETWEEN 946 AND 949 AM...DENTS
            IN CARS

0950 AM     HAIL             1 E HARTFORD            43.32N 88.37W
06/08/2011  M0.75 INCH       WASHINGTON         WI   TRAINED SPOTTER

            WIND GUSTS AROUND 50 MPH

1015 AM     TSTM WND DMG     3 NW FOOTVILLE          42.70N 89.25W
06/08/2011                   ROCK               WI   LAW ENFORCEMENT

            TREE DOWN ON ROAD AT TOWNSEND AND COON ISLAND RD

1015 AM     TSTM WND DMG     3 NW FOOTVILLE          42.70N 89.25W
06/08/2011                   ROCK               WI   LAW ENFORCEMENT

            TREE DOWN ON ROAD AT TOWNSEND AND KNUTSON

1020 AM     TSTM WND DMG     EDGERTON                42.84N 89.07W
06/08/2011                   ROCK               WI   TRAINED SPOTTER

            CONSTRUCTION TRAILER ROLLED OVER...LARGE BRANCHES DOWN

1022 AM     TSTM WND DMG     MONROE                  42.60N 89.64W
06/08/2011                   GREEN              WI   LAW ENFORCEMENT

            DOWNED TREES AND POWER LINES

1036 AM     HAIL             GREEN LAKE              43.84N 88.96W
06/08/2011  M0.88 INCH       GREEN LAKE         WI   EMERGENCY MNGR

1103 AM     TSTM WND GST     MILTON                  42.78N 88.95W
06/08/2011  M42.00 MPH       ROCK               WI   MESONET

            MLTON. HEAT BURST DETECTED. MESONET REPORTED GUST TO 42
            MPH...AND ONE TREE WAS BLOWN DOWN 1 WEST OF MILTON.
            MESONET SITE JUMPED FROM 76T/65TD TO 88T/48TD

1115 AM     TSTM WND GST     WHITEWATER              42.83N 88.74W
06/08/2011  M55.00 MPH       WALWORTH           WI   MESONET

            WWATR. HEATBURST. TEMPERATURE JUMPED FROM 78T/66TD TO
            88T/49TD WITH GUST TO 55 MPH AS DISSIPATING ANVIL SHOWER
            MOVED BY. WSR-88D SHOWED INBOUND OF 59 KNOTS AT 750 FEET
            JUST NORTH OF WHITEWATER.

&&

WIMBERLEY
Local storm report, Jun 8, 2:04 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
204 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     ALBANY                  42.71N 89.44W
06/08/2011                   GREEN              WI   EMERGENCY MNGR

            TREES UPROOTED ON MILL STREET. POWER LINES DOWN IN
            VILLAGE. MANY TREES WITH LIMB DAMAGE. THIS DAMAGE WAS THE
            END OF A SWATH OF DAMAGE FROM MONROE AT 1020 AM...TO
            ALBANY AT 1040 AM.

&&

WIMBERLEY
Local storm report, Jun 8, 3:17 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HAIL             1 S FOND DU LAC         43.77N 88.45W
06/08/2011  E0.75 INCH       FOND DU LAC        WI   EMERGENCY MNGR

            DELAYED REPORT

&&

WIMBERLEY
Special weather statement, Jun 8, 4:23 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
423 PM CDT WED JUN 8 2011

WIZ070-071-082230-
RACINE-WALWORTH-
423 PM CDT WED JUN 8 2011

...STRONG THUNDERSTORM MOVING INTO NORTHEAST WALWORTH COUNTY...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST TROY...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WATERFORD NORTH BY 445 PM CDT...
  WIND LAKE BY 450 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MRC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:34 AM CDTSmall Craft AdvisoryMKX15 hr
Jun 8, 7:04 AM CDTSpecial Marine WarningMKX86 min
Jun 8, 10:37 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake38 min
Jun 8, 5:43 PM CDTSevere Thunderstorm WarningMKXIowa62 min
Jun 8, 5:51 PM CDTSevere Thunderstorm WarningMKXSauk39 min
Jun 8, 5:55 PM CDTFlash Flood WarningMKXIowa3 hr
Jun 8, 6:01 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk44 min
Jun 8, 6:11 PM CDTSevere Thunderstorm WarningMKXMarquette49 min
Jun 8, 6:26 PM CDTAreal Flood AdvisoryMKXColumbia, Sauk3 hr
Jun 8, 6:28 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk47 min
Jun 8, 6:43 PM CDTSevere Thunderstorm WarningMKXDane, Iowa, Sauk62 min
Jun 8, 6:49 PM CDTAreal Flood AdvisoryMKXDane2 hr
Jun 8, 6:50 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette55 min
Jun 8, 6:56 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.